Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 07:26:49 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631830
  • Total Topics: 47834
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Disrupted REM sleep?  (Read 1493 times)

0 Members and 1 Guest are viewing this topic.

Offline beentheredoneit

  • Member
  • Posts: 27
Disrupted REM sleep?
« on: May 29, 2013, 12:55:44 PM »
Has anybody experienced this onset suddenly of waking up 30 minutes into sleep every night?  Sometimes I'll jump up and feel odd, and it started several days ago and seems to be constant.  I'll feel strange and groggy and have to sort of work it out, then go back to sleep.  It's never happened to me before on any of my treatments and just started recently - Prezista/Norvir/Truvada combo.

Offline RobbyR

  • Member
  • Posts: 313
Re: Disrupted REM sleep?
« Reply #1 on: May 29, 2013, 06:53:11 PM »
Hi, I can't comment on your specific regimen, as I am on Atripla, but I suspect many of them can disrupt sleep in some people. I know since I started treatment, I have noticed an erosion of my sleep patterns compared to before. It's not every night, but there are problems falling asleep, and sometimes falling back to sleep, but my issues are usually more falling asleep.

Perhaps part of this is just getting older instead of any specific regimen, but it is interesting that I never had any sleep issues before I started meds.

On the bright side, there are plenty of sleep meds out there if you need them. Over the counter Melatonin has worked for me, and is all natural. There's also Trazodone which has helped me greatly! I take it as needed and it works like a charm, you need a prescription for it. And of course Ambien or Lunesta if all else failed.

Just tell your doc, maybe he/she can find another regimen that is a bit easier on your sleep. Good luck!
Started Atripla August, 2010.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Disrupted REM sleep?
« Reply #2 on: May 30, 2013, 06:20:19 AM »
Has anybody experienced this onset suddenly of waking up 30 minutes into sleep every night?  Sometimes I'll jump up and feel odd, and it started several days ago and seems to be constant.  I'll feel strange and groggy and have to sort of work it out, then go back to sleep.  It's never happened to me before on any of my treatments and just started recently - Prezista/Norvir/Truvada combo.

I'm on the same combo and in the first few weeks I had a few side effects, but I don't remember suddenly waking up during the night as one of them. How long have you been taking this combo? It may be that you're still in the body's adjustment period, which can be anywhere from around two to six weeks or so. If it's still early days for this combo, give it more time.

Of course, it may not actually have anything to do with the meds. It could be purely coincidental - or it may be indirectly related to the meds, for example if you're experiencing any anxiety over possible side effects. Anxiety can really do a number on your sleep patterns. Are you experiencing anxiety/worries in any other (non-hiv) areas of your life?

If this combo has impacted on my sleep in any way, it might be that I'm having more interesting dreams and remembering more of the upon waking - and sometimes the dreams wake me up, but that's usually after I've already been asleep for at least five hours or so. Not thirty minutes like you're experiencing.

I've always had fairly vivid, interesting dreams, it's just that it seems to be a much more common (pretty much nightly) experience for me now. Other than that, I generally sleep like a baby. I'm not even sure the meds have anything do to with my dreams - it could be coincidence.

If this persists, talk to your doctor. He or she may be able to recommend something. Good luck!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline elf

  • Member
  • Posts: 596
Re: Disrupted REM sleep?
« Reply #3 on: July 20, 2013, 11:36:37 PM »
Has anybody experienced this onset suddenly of waking up 30 minutes into sleep every night?  Sometimes I'll jump up and feel odd, and it started several days ago and seems to be constant.  I'll feel strange and groggy and have to sort of work it out, then go back to sleep.  It's never happened to me before on any of my treatments and just started recently - Prezista/Norvir/Truvada combo.
This sounds more like disrupted NREM sleep.
Melatonin and keto diet can help, so can antidepressants.
Let's have a Kiki!

Offline Theyer

  • Member
  • Posts: 2,471
  • Current ambition. Walk the Dog .
Re: Disrupted REM sleep?
« Reply #4 on: July 31, 2013, 02:46:53 AM »
`oh yes in deedy, I was on Atriptla early in its life due to having no choices at the time.

I.5 years off never sleeping more than 2.5 hours AI a time.Everyday feeling very low and poorly till 6pm,disturbing dreams through out the whole period.

Eventually I reached a point where i had had enough and told the Doc I was stopping then.

Fortunately by that time there where new drugs so by coupling these with some previously prescribed drugs we hit upon the combo I am on approx 10 years later.

The ceasing off the worst syptoms was very quick ,unfortunately I quickly felt wonderful then high .3 years later I amassed a lot off dept and a second home base in Orkney.

I had also read a report that said Atripla stopped REM sleep in some people , so that explained a lot.

I still wake up suddenly often with a rush off adrenalin, however I use Zopiclone and diazapine if this recurres daily to break the cycle. And A part off me always feels rested now.

michael
« Last Edit: July 31, 2013, 02:49:18 AM by Theyer »
"If we can find the money to kill people, we can find the money to help people ."  Tony Benn

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.